Alert archive / California / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Sacramento, CA

August 6, 2015

NWS Sacramento, CA issued this red flag warning at Aug 6, 2015, 12:19 PM PDT. It took effect at Aug 6, 2015, 8:00 PM PDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2015, 12:19 PM PDT (19:19 UTC)
In effect from
Aug 6, 2015, 8:00 PM PDT
Expired
Aug 6, 2015, 9:06 PM PDT
In force
66 min
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS86 KSTO 061919
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1219 PM PDT THU AUG 6 2015

...THUNDERSTORMS WITH LITTLE RAINFALL THIS EVENING INTO FRIDAY...

A LOW PRESSURE SYSTEM MOVING EASTWARD OVER THE AREA WILL BRING DRY
THUNDERSTORMS TO MUCH OF INTERIOR NORTHERN CALIFORNIA FROM THIS
EVENING INTO FRIDAY. THE STORMS WILL INITALLY DEVELOP OVER THE SAN
JOAQUIN AND SOUTHERN SACRAMENTO VALLEY AND SPREAD NORTHEAST THROUGH
THE CENTRAL SACRAMENTO VALLEY AND SIERRA AFTER MIDNIGHT. THE
STORMS WILL DIMINISH OVER ALL AREAS EXCEPT THE SIERRA BY LATE
AFTERNOON FRIDAY. HOWEVER...ACTIVITY MAY INCREASE OVER THE
SOUTHERN SIERRA FRIDAY AFTERNOON.


CAZ220-221-267-269-071200-
/O.UPG.KSTO.FW.A.0003.150807T0300Z-150808T0000Z/
/O.NEW.KSTO.FW.W.0002.150807T0300Z-150808T0000Z/
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
1219 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT
FRIDAY FOR THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE WEATHER
ZONES 220...221...267...269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 220...221...267...269...

* WIND...EAST OR DOWNSLOPE UP TO 10 MPH TONIGHT BECOMING WEST OR
  UPSLOPE UP TO 10 MPH FRIDAY AFTERNOON.

* HUMIDITY...MODEST RECOVERY TONIGHT...AND AS LOW AS 20 PERCENT
  FRIDAY AFTERNOON.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND
  INTO FRIDAY MORNING.

* IMPACTS...VERY DRY FUELS AND SPOTTY RAINFALL WILL INCREASE 
  THE THREAT OF FIRE STARTS. GUSTY AND ERRATIC THUNDERSTORM 
  WINDS COULD AFFECT FIRE BEHAVIOR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ219-071200-
/O.UPG.KSTO.FW.A.0003.150807T0300Z-150807T1800Z/
/O.NEW.KSTO.FW.W.0002.150807T0300Z-150807T1800Z/
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
1219 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY FOR THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE WEATHER
ZONE 219...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 219.

* WIND...NORTHWEST 5 TO 10 MPH.

* HUMIDITY...POORER HUMIDITY RECOVERY OVER THE DRY GRASSY 
  SLOPES ON THE WEST AND EAST SIDES OF THE VALLEY...WITH GOOD 
  RECOVERY AT LOWER ELEVATIONS.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND
  INTO FRIDAY MORNING.

* HIGHEST THREAT...WEST AND EAST SIDES OF THE VALLEY.

* IMPACTS...VERY DRY FUELS RESULTING IN AN INCREASED THREAT OF
  FIRE STARTS ON THE GRASSY SLOPES ON THE WEST AND EAST SIDES OF
  THE VALLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ216>218-264-266-268-071200-
/O.NEW.KSTO.FW.W.0002.150807T0300Z-150807T1800Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
1219 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY FOR THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE
WEATHER ZONES 216...217...218...219...221...267...268

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY. 

* AFFECTED AREA...FIRE WEATHER
  ZONES 216...217...218...219...221...267...268

* WIND...NORTHWEST 5 TO 10 MPH.

* HUMIDITY...POORER HUMIDITY RECOVERY OVER THE DRY GRASSY 
  SLOPES ON THE WEST AND EAST SIDES OF THE VALLEY...WITH GOOD 
  RECOVERY AT LOWER ELEVATIONS.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND
  INTO FRIDAY MORNING.

* HIGHEST THREAT...WEST AND EAST SIDES OF THE VALLEY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
701 
WWUS86 KSTO 070406
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
906 PM PDT THU AUG 6 2015

...MAIN PUSH OF SHOWERS WITH THUNDERSTORMS WILL SPREAD ACROSS 
THE REGION FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...

A LOW PRESSURE SYSTEM MOVING EASTWARD WILL MOVE OVER THE AREA
TONIGHT AND FRIDAY MORNING WILL BRING SHOWERS WITH THE THREAT OF
THUNDERSTORMS FROM WEST TO EAST OVERNIGHT. THE STORMS WILL
INITIALLY DEVELOP OVER THE WESTERN PORTIONS OF THE SAN JOAQUIN,
SOUTHERN SACRAMENTO VALLEY, DELTA AND INTO LAKE COUNTY AND THEN
SPREAD EAST AND NORTHEAST THROUGH MUCH OF THE VALLEY AND SIERRA.
THE STORMS WILL DIMINISH FRIDAY MORNING FROM WEST TO EAST EXCEPT
OVER THE SIERRA NEVADA. THE MAIN ACTIVITY IS EXPECTED FROM AROUND
I-80 SOUTHWARD BUT SOME SCATTERED SHOWERS AND ISOLATED 
THUNDERSTORMS MAY FORM TO THE NORTH.


CAZ264-071215-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-150807T1800Z/
/O.NEW.KSTO.FW.W.0003.150807T0406Z-150807T1300Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT FRIDAY FOR POSSIBLE 
NEW FIRE STARTS DUE TO LIGHTNING STRIKES FOR FIRE WEATHER ZONE
264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 264.

* WIND...NORTHWEST 5 TO 10 MPH.

* HUMIDITY...GOOD RECOVERY EXPECTED.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND 
  INTO EARLY FRIDAY MORNING.

* HIGHEST THREAT... BETWEEN 11 PM AND 6 AM TONIGHT.

* IMPACTS...VERY DRY FUELS AND SPOTTY RAINFALL WILL INCREASE 
  THE THREAT OF FIRE STARTS. GUSTY AND ERRATIC THUNDERSTORM 
  WINDS COULD AFFECT FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ217>219-071215-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-150807T1800Z/
/O.NEW.KSTO.FW.W.0003.150807T0406Z-150807T1800Z/
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT FRIDAY FOR POSSIBLE 
NEW FIRE STARTS DUE TO LIGHTNING STRIKES FOR FIRE WEATHER ZONES
217...218 AND 219...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 217...218 AND 219. 

* WIND...NORTHWEST 5 TO 10 MPH.

* HUMIDITY...GOOD RECOVERY AT LOWER ELEVATIONS.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND 
  INTO FRIDAY MORNING.

* HIGHEST THREAT...BETWEEN 10 PM AND 8 AM.

* IMPACTS...VERY DRY FUELS AND SPOTTY RAINFALL WILL INCREASE 
  THE THREAT OF FIRE STARTS. GUSTY AND ERRATIC THUNDERSTORM 
  WINDS COULD AFFECT FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ216-266-268-071215-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-150807T1800Z/
/O.NEW.KSTO.FW.W.0003.150807T0600Z-150807T1800Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT FRIDAY FOR POSSIBLE 
NEW FIRE STARTS DUE TO LIGHTNING STRIKES FOR FIRE WEATHER ZONES
216...266 AND 268...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 216...266 AND 268. 

* WIND...NORTHWEST 5 TO 10 MPH.

* HUMIDITY...POORER HUMIDITY RECOVERY OVER THE DRY GRASSY 
  SLOPES ON THE WEST AND EAST SIDES OF THE VALLEY...WITH GOOD 
  RECOVERY AT LOWER ELEVATIONS.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND 
  INTO FRIDAY MORNING.

* HIGHEST THREAT...SOUTHERN AREAS OF THE FIRE WEATHER ZONES
  LISTED.

* IMPACTS...VERY DRY FUELS AND SPOTTY RAINFALL WILL INCREASE 
  THE THREAT OF FIRE STARTS. GUSTY AND ERRATIC THUNDERSTORM 
  WINDS COULD AFFECT FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ220-221-267-269-071215-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-150808T0000Z/
/O.NEW.KSTO.FW.W.0003.150807T0600Z-150808T0000Z/
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT FRIDAY FOR POSSIBLE 
NEW FIRE STARTS DUE TO LIGHTNING STRIKES FOR FIRE WEATHER ZONES
220...221...267 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...267 AND 269. 

* WIND...EAST OR DOWNSLOPE UP TO 10 MPH TONIGHT BECOMING WEST 
  OR UPSLOPE UP TO 10 MPH FRIDAY AFTERNOON. 

* HUMIDITY...MODEST RECOVERY TONIGHT...AND AS LOW AS 20 PERCENT 
  FRIDAY AFTERNOON.

* THUNDERSTORMS...ISOLATED/SCATTERED THUNDERSTORMS TONIGHT AND FRIDAY.

* IMPACTS...VERY DRY FUELS AND SPOTTY RAINFALL WILL INCREASE 
  THE THREAT OF FIRE STARTS. GUSTY AND ERRATIC THUNDERSTORM 
  WINDS COULD AFFECT FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 6, 8:15 AM PDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 6, 8:15 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
815 AM PDT THU AUG 6 2015

.SYNOPSIS...
PACIFIC LOW PRESSURE WILL APPROACH TODAY AND MOVE THROUGH FRIDAY.
THUNDERSTORMS WITH LITTLE PRECIPITATION ARE POSSIBLE LATE THIS
AFTERNOON INTO FRIDAY, INCREASING FIRE DANGER. DRIER WEATHER
SATURDAY INTO NEXT WEEK WITH NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES.

&&

.SHORT TERM DISCUSSION (TODAY THROUGH SUNDAY)...

UPPER RIDGING OVER NORCAL THIS MORNING WILL SHIFT EAST AS 579 DM
UPPER LOW CURRENTLY NEAR 34N 129W APPROACHES. BLENDED TPW SHOWING
ENTRAINED MOISTURE WITH PWS AROUND 1.2 INCHES IN THE MOISTURE CORE.
THIS SYSTEM IS LOOKING UNSEASONABLY DYNAMIC WITH ASSOCIATED 90 KT
JET. UPPER FLOW TURNS SOUTHERLY ACROSS INTERIOR NORCAL THIS
AFTERNOON ALLOWING MOISTURE TO ADVECT NORTHWARD INTO THE AREA.
MODELS SHOWING INCREASED INSTABILITY OVER THE COASTAL RANGE THIS
AFTERNOON WITH 700-500 MU CAPES APPROACHING 900 J/KG. ANOTHER AREA
OF WEAKER INSTABILITY MODELED OVER THE EASTERN SHASTA/WESTERN PLUMAS
MOUNTAINS. MAX TEMPERATURES TODAY EXPECTED TO BE SLIGHTLY WARMER...
ESPECIALLY IN THE NORTHERN SAC VALLEY, WHERE UPPER 90S FORECAST.

UPPER DIVERGENCE AND ELEVATED INSTABILITY INCREASE OVER INTERIOR
NORCAL THIS EVENING AS LOW NEARS THE COAST AND DEEPENS. ASSOCIATED
VORT MAX LIFTS NORTHWARD THROUGH THE AREA. BEST INSTABILITY IS
DEPICTED FROM ABOUT THE SACRAMENTO AREA SOUTHWARD IN THE CENTRAL
VALLEY AND OVER THE MOUNTAINS FROM WESTERN PLUMAS SOUTHWARD. MODEL
PWS ARE AROUND AN INCH WITH THE NAM AND SLIGHTLY HIGHER WITH THE
GFS. X-SECTIONS SHOWING THE BULK OF MOISTURE IS AROUND 750 MB AND
HIGHER. POTENTIAL FOR THUNDERSTORMS WITH LITTLE ASSOCIATED PRECIP
EXISTS, LEADING TO INCREASED FIRE CONCERNS.

UPPER LOW TRACKS ACROSS CENTRAL CAL FRIDAY AS IT BEGINS TO FILL.
BEST INSTABILITY AND SYNOPTIC LIFT BECOMES FOCUSED OVER THE
MOUNTAINS FROM EASTERN SHASTA TO THE SIERRA NEVADA, AND TO A LESSER
EXTENT, OVER THE COASTAL RANGE. PWS CONTINUE MAINLY BELOW AN INCH IN
THESE AREAS WITH A CONTINUED THREAT OF LIMITED PRECIP THUNDERSTORMS.
SYNOPTIC COOLING, CLOUDINESS, AND INCREASED ONSHORE FLOW WILL LOWER
MAX TEMPS INTO THE 80S TO LOWER 90S FOR THE CENTRAL VALLEY WITH 60S
TO LOWER 80S FOR THE MOUNTAINS AND FOOTHILLS.

WEAK UPPER RIDGING DEVELOPS LATE FRIDAY FOLLOWED BY BROAD TROUGHING
OFFSHORE OVER THE WEEKEND WILL RESULT IN DRIER WEATHER WITH NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND.

PCH

&&
.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)
DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED
TO CONTINUE EARLY NEXT WEEK. WHILE A BROAD TROUGH IS FORECAST TO
MOVE INLAND OVER THE PACIFIC NORTHWEST EARLY NEXT WEEK, THE GFS
AND ECMWF OFFER VASTLY DIFFERING SOLUTIONS ON ITS EVOLUTION.
NEITHER SOLUTION OFFERS MUCH IN THE WAY OF PRECIPITATION FOR
NORCAL AT THIS JUNCTURE. AS SUCH, WE'VE LEFT THE EXTENDED
FORECAST DRY.

DANG

&&

.AVIATION...
MAINLY VFR CONDITIONS THROUGH THIS AFTERNOON, ALTHOUGH LOCAL MVFR
CONDITIONS POSSIBLE DUE TO SMOKE NEAR AREA WILDFIRES. A WEATHER
SYSTEM MAY BRING SHOWERS OR THUNDERSTORMS TO THE REGION AFTER 21Z,
WITH MOST OCCURRING AFTER 03Z THIS EVENING. WINDS WILL REMAIN
BELOW 15 KT ACROSS THE VALLEY, EXCEPT LOCAL GUSTS TO 25 KT NEAR
THE DELTA THIS EVENING.

DANG

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON
FOR NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-NORTHERN SAN
JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000
FT-NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF
THE SIERRA CREST-SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT.
INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST
OF THE SIERRA CREST.

&&

Nearby

Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.